MAUDE Adverse Event Report: ARTHREX, INC. BIOSYNC EVANS WEDGE, 18 X 18 X 6.5 MM; BONE WEDGE

ARTHREX, INC. BIOSYNC EVANS WEDGE, 18 X 18 X 6.5 MM; BONE WEDGE
Model Number BIOSYNC EVANS WEDGE, 18 X 18 X 6.5 MM
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a patient had an initial distal extremity evans osteotomy surgery (b)(6) 2019 using an ar-8942-1809 (lot 4266), biosync evans wedge 18 x 18 x 6.5.The patient was complaining about new foot pain with no report of any traumatic event.Patient woke up one morning with a good deal of pain in their previously operated on foot.(b)(6) 2020 the patient underwent a second surgery.After dissection it was notice instantly that the biosync evan wedge was broken.It was fragmented into four separate pieces, only being held in place by it's screws.Surgeon relayed to the sales rep that he was shocked that this issue occurred, adding that he had never seen one break before.The device will not be returned as the facility kept it for pathology.Additional information obtained 11/17/20: to removed the biosync evans wedge the two original implanted screws also had to be explanted.The two screws were as follows: low profile screw, 2.4 x 20mm, cortex (ar-8724-20, lot # 193349), low profile screw, 2.4 x 24mm, cortex (ar-8724-24, lot #199124).The revision procedure was completed with a lifenet iliac crest wedge and the following arthrex products.Ar-8952xm, x-plate, medium 3.0mm, lot 5261727, ar-8933v-22, 3.0 x 22mm val screw, lot 4455693, ar-8933v-24, 3.0 x 24mm val screw, lot 031838, ar-8933v-26.3.0 x 26mm val screw, lot 031834.

Brand Name
BIOSYNC EVANS WEDGE, 18 X 18 X 6.5 MM
Common Device Name
BONE WEDGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10958399
Report Number1220246-2020-02391
Device Sequence Number16931412
Product Code PLF
UDI-Device Identifier00888867202764
UDI-Public00888867202764
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberBIOSYNC EVANS WEDGE, 18 X 18 X 6.5 MM
Device Catalogue NumberAR-8942W-1806
Device Lot Number4266
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date12/07/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;